MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION MEE-2000A; EVOKED RESPONSE ELECTRIC STIMULATOR

NIHON KOHDEN CORPORATION MEE-2000A; EVOKED RESPONSE ELECTRIC STIMULATOR
Model Number MEE-2000A
Medical Device Problem Codes Energy Output Problem (1431); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biomedical engineer (bme) reported that the (b)(6) main unit had a tcmep stim issue.They changed out the bm-122b tcmep stim cable, but the issue persisted.They swapped out the (b)(6) main unit, and this fixed the stim issue.The main unit is the device that failed of the mee system which measures and displays electric, auditory, and visual evoked potentials (ep), electroencephalograms (eeg), and electromyographs (emg).No patient harm was reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.The following fields contains no information (ni), as attempts to obtain information were made, but the information was not provided.A2 - a6.B6 - b7.D10 concomitant medical device.Attempt #1 (b)(6) 2024 emailed customer via microsoft outlook for all items under the no information section.No reply was received.Attempt #2 (b)(6) 2024 emailed customer via microsoft outlook for all items under the no information section.No reply was received.Attempt #3 (b)(6) 2024 emailed customer via microsoft outlook for all items under the no information section.No reply was received.Main unit model: dc-200ba.Sn: (b)(6).Device manufacturer date: 08/18/2022.Unique identifier (udi) #: (b)(4).Returned to nihon kohden: not returned.Stim pod.Model: js-201b.Sn: (b)(6).Device manufacturer date: ni.Unique identifier (udi) #: (b)(4).Returned to nihon kohden: not returned.
 
Event or Problem Description
The biomedical engineer (bme) reported that the (b)(6) main unit had a tcmep stim issue.They changed out the (b)(6) tcmep stim cable, but the issue persisted.They swapped out the (b)(6) main unit, and this fixed the stim issue.The main unit is the device that failed of the mee system which measures and displays electric, auditory, and visual evoked potentials (ep), electroencephalograms (eeg), and electromyographs (emg).No patient harm was reported.
 
Event or Problem Description
The biomedical engineer (bme) reported that the dc-200ba main unit had a tcmep stim issue.They changed out the bm-122b tcmep stim cable, but the issue persisted.They swapped out the dc-200ba main unit, and this fixed the stim issue.The main unit is the device that failed of the mee system which measures and displays electric, auditory, and visual evoked potentials (ep), electroencephalograms (eeg), and electromyographs (emg).No patient harm was reported.
 
Additional Manufacturer Narrative
Details of the complaint: the biomedical engineer (bme) reported that the dc-200ba main unit had a tcmep stim issue.They changed out the bm-122b tcmep stim cable, but the issue persisted.They swapped out the dc-200ba main unit, and this fixed the stim issue.The main unit is the device that failed of the mee system which measures and displays electric, auditory, and visual evoked potentials (ep), electroencephalograms (eeg), and electromyographs (emg).No patient harm was reported.Investigation conclusion: multiple follow-up requests for the return of the complaint device were sent to the customer but they were unresponsive.A definitive root cause could not be determined since we have not received the complaint device for evaluation.Possible causes may include a cable connection issue between the main unit and switch box or stim box, or hardware component failure due to physical damage or fluid intrusion from user mishandling, electrical damage from outages or surges, or wear-and-tear which depends on device age and frequency of use.Cable connection issues include loose cable through user error with set-up or use of a damaged cable which can lead to intermittent connection issues.Cables may become damaged through mishandling or wear-and-tear.Review of the complaint device's serial number does not show recurrence or other similar complaints.Main unit model: dc-200ba, sn: (b)(6) , device manufacturer date: 08/18/2022, unique identifier (udi) (b)(4) , returned to nihon kohden: not returned.Stim pod model: js-201b, sn: (b)(6), device manufacturer date: ni, unique identifier (udi) (b)(4), returned to nihon kohden: not returned.

Brand Name
MEE-2000A
Common Device Name
EVOKED RESPONSE ELECTRIC STIMULATOR
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key18753781
Report Number8030229-2024-04121
Device Sequence Number3703226
Product Code GWF
UDI-Device Identifier04931921118054
UDI-Public04931921118054
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K142624
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 05/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMEE-2000A
Device Catalogue NumberMEE-2000A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2024
Supplement Date Received by Manufacturer05/13/2024
Initial Report FDA Received Date02/21/2024
Supplement Report FDA Received Date05/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/09/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DC-200BA SN (B)(6); DC-200BA SN (B)(6)
Patient SexUnknown